Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 160, NWS Indianapolis, IN

July 24, 2012Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 24, 2012, 6:09 AM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 6:09 AM EDT (10:09 UTC)
Expired
Jul 24, 2012, 6:48 AM EDT
In force
39 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:15 AM EDTTSTM WND DMG10 Ne New Castle, INTREES AND POWER LINES DOWNED ALONG CR950N NEAR CR575E

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2825 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
2.5
Supercell composite
29.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS53 KIND 241009
SVRIND
INC035-065-135-241100-
/O.NEW.KIND.SV.W.0160.120724T1009Z-120724T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
609 AM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  HENRY COUNTY IN EAST CENTRAL INDIANA...
  SOUTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 700 AM EDT

* AT 606 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR MUNCIE...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW CASTLE...
  SPRINGPORT...
  PARKER CITY...
  SULPHUR SPRINGS...
  PRAIRIE CREEK RESERVOIR...
  CADIZ...
  MOUNT SUMMIT...
  FARMLAND...
  SUMMIT LAKE STATE PARK...
  BLOUNTSVILLE...
  GREENSBORO...
  MOORELAND...
  SPICELAND...
  LOSANTVILLE...
  MODOC...
  DUNREITH...
  LEWISVILLE...
  STRAUGHN...
  LYNN...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 120 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 8490 4000 8519 3988 8520 3987 8521
      3979 8521 3979 8547 4015 8557 4032 8529
      4016 8496 4001 8483
TIME...MOT...LOC 1010Z 315DEG 36KT 4014 8533
WIND...HAIL 60MPH <.75IN

$$

NIELD
3 follow-up statements
736 
WWUS53 KIND 241023
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 AM EDT TUE JUL 24 2012

INC035-241032-
/O.CAN.KIND.SV.W.0160.000000T0000Z-120724T1100Z/
DELAWARE-
623 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4000 8519 3979 8522 3979 8547 4002 8554
      4008 8534 4008 8522 4011 8521 4014 8511
      4001 8501
TIME...MOT...LOC 1022Z 315DEG 36KT 4004 8524

$$

INC065-135-241100-
/O.CON.KIND.SV.W.0160.000000T0000Z-120724T1100Z/
HENRY-RANDOLPH-
623 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY AND
SOUTHWESTERN RANDOLPH COUNTIES UNTIL 700 AM EDT...

AT 620 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 11 MILES NORTHEAST OF NEW CASTLE...OR 12 MILES
SOUTHEAST OF MUNCIE...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEW CASTLE...MOORELAND...SPICELAND...LOSANTVILLE...MODOC...
  DUNREITH...LEWISVILLE AND STRAUGHN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 8519 3979 8522 3979 8547 4002 8554
      4008 8534 4008 8522 4011 8521 4014 8511
      4001 8501
TIME...MOT...LOC 1022Z 315DEG 36KT 4004 8524
WIND...HAIL 60MPH <.75IN

$$

NIELD
453 
WWUS53 KIND 241038
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 AM EDT TUE JUL 24 2012

INC135-241048-
/O.CAN.KIND.SV.W.0160.000000T0000Z-120724T1100Z/
RANDOLPH-
638 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4000 8535 4001 8525 4000 8519 3979 8522
      3979 8539
TIME...MOT...LOC 1038Z 315DEG 36KT 3993 8509

$$

INC065-241100-
/O.CON.KIND.SV.W.0160.000000T0000Z-120724T1100Z/
HENRY-
638 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HENRY
COUNTY UNTIL 700 AM EDT...

AT 634 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR HAGERSTOWN...OR 10 MILES NORTH OF CAMBRIDGE
CITY...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 8535 4001 8525 4000 8519 3979 8522
      3979 8539
TIME...MOT...LOC 1038Z 315DEG 36KT 3993 8509
WIND...HAIL 60MPH <.75IN

$$

NIELD
829 
WWUS53 KIND 241048
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
648 AM EDT TUE JUL 24 2012

INC065-241059-
/O.CAN.KIND.SV.W.0160.000000T0000Z-120724T1100Z/
HENRY-
648 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4000 8535 4001 8525 4000 8519 3979 8522
      3979 8539
TIME...MOT...LOC 1049Z 315DEG 36KT 3985 8499

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:44 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 24, 4:44 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 AM EDT TUE JUL 24 2012

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 245 AM EDT TUE JUL 24 2012

A COLD FRONT WILL DROP SOUTH ACROSS CENTRAL INDIANA TODAY BEFORE
RETURNING NORTHEAST AS A WARM FRONT TUESDAY NIGHT AND WEDNESDAY.
ANOTHER COLD FRONT WILL DROP SOUTHEAST FROM THE UPPER MIDWEST ON
FRIDAY AND FRIDAY NIGHT BEFORE LIFTING NORTHEAST AS A WARM FRONT
INTO SOUTHWEST INDIANA EARLY NEXT WEEK. THIS WILL RESULT IN
THUNDERSTORM CHANCES THROUGH THE REMAINDER OF THE WORK WEEK AND MORE
CHANCES LATE IN THE WEEKEND AND EARLY NEXT WEEK. THE LATTER FRONT
WILL BRING IN MORE SEASONABLE TEMPERATURES FOR THE WEEKEND BUT NOT
BEFORE AFTERNOON TEMPERATURES IN THE 90S OR ABOVE CONTINUE THROUGH
LATE THIS WORK WEEK.

&&

.NEAR TERM /TODAY/...
ISSUED AT 245 AM EDT TUE JUL 24 2012

MAIN ISSUES OF CONCERN FOR CENTRAL INDIANA TODAY ARE THUNDERSTORM
CHANCES...INCLUDING SEVERE POSSIBILITY...AND THE SEEMINGLY NEVER
ENDING HEAT ISSUES.

MODELS IN PRETTY DECENT AGREEMENT ON DROPPING A COLD
FRONT...CURRENTLY ACROSS SOUTHERN LOWER MICHIGAN...ACROSS CENTRAL
INDIANA TODAY. THE FRONT IS EXPECTED TO INTERACT WITH AN UNSTABLE
ATMOSPHERE AND PRODUCE SCATTERED THUNDERSTORMS THROUGH THE DAY WITH
THE BEST CHANCES ACROSS NORTHEAST SECTIONS...WHERE THE MOISTURE WILL
BE DEEPER. THIS AREA WILL ALSO BE CLOSER TO THE BETTER UPPER
DYNAMICS AS A 90 PLUS JET STREAK AT 250 MILLIBARS WILL BE NORTHWEST
AND SOUTHEAST ORIENTED ACROSS THE EASTERN GREAT LAKES. GOOD MID
LEVEL FLOW FOR THIS TIME OF YEAR ALONG WITH A 30 PLUS KNOT LOW LEVEL
JET WILL BE NEAR OUR NORTHEAST AS WELL. THIS AREA WILL ALSO BE
WITHIN A WARM AIR ADVECTION ZONE WHICH SHOULD PROVIDE ADDITIONAL
LIFT. MIXED LAYER CAPES FROM THE NAM12 SOUNDINGS EXCEED 2500 J/KG
THIS AFTERNOON NEAR THE FRONT. WITH STRONG INSTABILITY AND MORE THAN
SUFFICIENT UPPER DYNAMICS...WOULD NOT BE SURPRISED TO SEE A FEW
SEVERE STORMS PER THE SPC DAY1 OUTLOOK ALONG AND NORTH OF THE FRONT.
UNIDIRECTIONAL NORTHWEST FLOW SUGGESTS WIND DAMAGE AND LARGE HAIL
WOULD BE THE MAIN SEVERE THREATS.

AFTERNOON HEAT INDICES LOOK LIKE THEY WILL REACH HEAT ADVISORY
CRITERIA SOUTHWEST THIS AFTERNOON...WHERE MORE SUNSHINE IS
EXPECTED. TEMPERATURES AND HEAT INDICES ACROSS THE NORTHEAST HALF
OR SO OF THE FORECAST WILL BE MORE PROBLEMATIC AND DEPEND ON THE
THUNDERSTORM COVERAGE ALONG WITH ASSOCIATED CLOUD COVER AND HOW
FAR SOUTHWEST THE FRONT MAKES IT. BEST BET IS TOO STICK CLOSER
TO...BUT A DEGREE OR TWO WARMER THEN THE WARMER NAM MOS SOUTHWEST
AND NEAR THE NAM MOS NORTHEAST. AT ANY RATE...WILL GO WITH A HEAT
ADVISORY STARTING AT NOON ACROSS SOME OF OUR SOUTHWEST COUNTIES
AND CONTINUE IT THROUGH WEDNESDAY THERE.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ISSUED AT 245 AM EDT TUE JUL 24 2012

THE FOCUS FOR THE SHORT TERM WILL CONTINUE TO BE ON THUNDERSTORM
CHANCES ALONG WITH TEMPERATURES AS THE COLD FRONT TODAY IS EXPECTED
TO LIFT BACK NORTH OVERNIGHT TONIGHT AND INTO WEDNESDAY BEFORE
ANOTHER APPROACHES DROPS SOUTHEAST TO LAKE MICHIGAN AND NORTHERN
ILLINOIS OVERNIGHT THURSDAY NIGHT PER THE MORE CONSISTENT 12Z ECMWF
AND THE 00Z GFS AND GEFS. AGAIN...PLENTY OF INSTABILITY THROUGH THE
PERIOD...BUT BEST CHANCES APPEAR TO BE THURSDAY AFTERNOON AND NIGHT
AS THE LATTER FRONT GETS CLOSER AND IS HELPED ALONG BY FAST ZONAL
OR NORTHWEST UPPER FLOW AROUND THE BASE OF AN UPPER LOW THAT IS
EXPECTED TO OPEN UP OVER THE NORTHERN WISCONSIN AND LAKE SUPERIOR
VICINITY EARLY FRIDAY. WILL STICK WITH GOOD CHANCE POPS FOR THIS
TIME PERIOD. LOWEST POPS LOOK TO BE LATE WEDNESDAY AND WEDNESDAY
NIGHT AS THE FIRST FRONT LIFTS NORTHEAST OF THE FORECAST AREA AND
700 MILLIBAR TEMPERATURES AROUND 12 DEGREES SUGGEST THE ATMOSPHERE
WILL BE CAPPED. AFTER COORDINATION WITH ADJACENT OFFICES...WILL
GO DRY FOR THAT TIME PERIOD.

WITH THE FORECAST AREA IN THE WARM SECTOR ON WEDNESDAY...SHOULD SEE
A GOOD DEAL OF SUNSHINE. ALSO...850 MILLIBAR TEMPERATURES ARE
PROGGED TO BE AROUND 26 DEGREES CELSIUS. THIS SHOULD ALLOW
TEMPERATURES TO APPROACH TRIPLE DIGITS NORTHEAST AND EASILY EXCEED
100 DEGREES SOUTHWEST PER THE HOTTER 00Z NAM MOS. THE 00Z GFS MOS
AGAIN LOOKS LIKE IT IS NOT BE ABLE TO HANDLE DROUGHT RELATED LACK
OF VEGETATIVE MOISTURE AVAILABLE. DESPITE CONVECTIVE MIXING OF
DRIER AIR TO THE SURFACE...DEW POINTS IN THE WARM SECTOR HAVE
STAYED UP TO MID AND UPPER 60S OF LATE. SO...TEMPERATURES 100
DEGREES AND ABOVE ALONG WITH MID AND UPPER 60S DEW POINTS WILL
RESULT IN HEAT INDICES NEAR 105 WHICH IS ENOUGH TO GO WITH A HEAT
ADVISORY WEDNESDAY FROM NOON TO 8 ACROSS ALL THE COUNTIES THAT ARE
NOT IN THE ONE FOR TODAY. WOULDN'T RULE OUT ANOTHER HEAT ADVISORY ON
THURSDAY...BUT FOR NOW...WITH COVERAGE OF THUNDERSTORMS AND CLOUD
COVER STILL A BIT UP IN THE AIR...WILL WITHHOLD HEADLINES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
ISSUED AT 241 AM EDT TUE JUL 24 2012

GUIDANCE IN DECENT AGREEMENT EARLY IN THE LONG TERM PERIOD WITH A
COLD FRONT HAVING EXITED THE AREA...AND A TRAILING UPPER WAVE ON
ITS WAY OUT AS WELL. WILL HAVE LOW POPS INITIALLY WITH THIS
WAVE...FOLLOWED BY A PERIOD OF DRY WEATHER AS A SURFACE HIGH
TRAVERSES THE AREA FRIDAY NIGHT TRHOUGH SUNDAY. INITIALIZATION
REINTRODUCES POPS SUNDAY NIGHT THROUGH THE REMAINDER OF THE PERIOD
WITH HINTS OF AN UPPER LEVEL WAVE ROUNDING THE RIDGE TO THE WEST.
WITH GREATER UNCERTAINTY AND MODEL DISCREPANCY REGARDING THIS
PERIOD...HAVE CUT INITIALIZATION POPS TO NO MORE THAN 30 PERCENT.

INCREASED MAX TEMPS ACROSS THE BOARD A DEGREE OR SO...AS ALLBLEND
HAS ROUTINELY SUFFERED FROM A BIT OF A COOL BIAS LIKELY OWING TO
GFS INFLUENCE.

&&

.AVIATION /DISCUSSION FOR THE 24/09Z TAF UPDATE/...
ISSUED AT 444 AM EDT TUE JUL 24 2012

TWEAKS REQUIRED TO INITIAL WINDS AT IND...AND ALSO ADDED A GROUP
TIMING IN OUTFLOW BOUNDARY TO THE AIRFIELD...AROUND 0915Z. WINDS
SHOULD SHIFT TO THE NORTH AT THAT TIME AND REMAIN SO FOR AT LEAST A
COUPLE OF HOURS.

ALSO REMOVED TEMPO TSRA AT LAF AND REPLACED WITH VCTS. NO TSRA LOOK
TO IMPACT THE AIRFIELD DIRECTLY AT THIS TIME...BUT CANNOT RULE OUT A
STORM IN THE VICINITY OVER THE NEXT FEW HOURS.

ISSUED AT 110 AM EDT TUE JUL 24 2012

THIS EVENING/S UPPER AIR INDICATES AIR MASS STILL QUITE FAVORABLE
FOR CONVECTION. MODEST 15-20KT LOW LEVEL JET COMBINED WITH
FRONTAL SYSTEM DROPPING DOWN FROM THE NORTH...SHOULD ALLOW FOR
SCATTERED CONVECTION TO DEVELOP AFTER ABOUT 250800Z OR SO. KLAF
APPEARS TO HAVE THE BEST CHANCES FOR A DIRECT IMPACT FROM
CONVECTION...WITH PROGRESSIVELY LESSER CHANCES WITH THE MORE
SOUTHERN TAF SITES. DUE TO THE NOCTURNAL NATURE OF THE
CONVECTION...CB BASES SHOULD BE RATHER HIGH...AROUND 050. CONVECTIVE
THREAT EXPECTED TO DIMINISH BY THE MID MORNING HOURS ON TUESDAY AS
LOW LEVEL FLOW WEAKENS.

OUTSIDE OF ANY CONVECTION...CEILINGS GENERALLY ABOVE 050...SURFACE
WINDS LESS THAN 12 KTS EXPECTED AT THE TAF SITES THROUGH 241800Z.
PROBABLY WILL SEE SOME DIURNAL CLOUD DEVELOPMENT BASED 020-030 BY
THE MID TO LATE MORNING HOURS TUESDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR INZ021-028>031-
035>049-054>057-063>065-071-072.

HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT WEDNESDAY FOR
INZ051>053-060>062-067>070.

&&

SYNOPSIS...KOCH
NEAR TERM...KOCH
SHORT TERM...KOCH
LONG TERM....NIELD
AVIATION...JAS/NIELD
Hazardous weather outlook, Jul 24, 4:21 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 AM EDT TUE JUL 24 2012

INZ021-028>031-035>049-054>057-063>065-071-072-251000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
421 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS...SOME SEVERE ARE POSSIBLE.

HAZARDS: LIGHTNING...DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS.

TIMING: TODAY AND TONIGHT.

DISCUSSION: SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY
AND TONIGHT AS A COLD FRONT DROPS DOWN FROM SOUTHERN LOWER MICHIGAN.
A FEW OF THESE MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN
THREAT. HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...WITH HEAT INDICES AROUND 105 DEGREES AT TIMES DURING
THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT WEDNESDAY
AFTERNOON THROUGH 8 PM EDT. THUNDERSTORMS WILL BE POSSIBLE AT
TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING
WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS.

DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS
CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST
AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF
THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN
STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR
THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE
THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON
THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE
THE MAIN SEVERE THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT AND AGAIN
THURSDAY AND THURSDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>062-067>070-251000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
LAWRENCE-
421 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: ISOLATED TO SCATTERED THUNDERSTORMS...SOME SEVERE ARE
POSSIBLE. MEANWHILE...THE HEAT WILL CONTINUE.

HAZARDS: HEAT...LIGHTNING...DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS.

TIMING: TODAY AND TONIGHT

DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
CONTINUE TODAY AND TONIGHT AS A COLD FRONT DROPS DOWN FROM
SOUTHERN LOWER MICHIGAN. FEW OF THESE MAY BE SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. HAIL IS ALSO POSSIBLE. TEMPERATURES
COULD REACH 100 DEGREES AND SLIGHTLY HIGHER THIS AFTERNOON...AND
HEAT INDICES COULD REACH 105 OR MORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...WITH HEAT INDICES FROM AROUND 105 TO NEAR 110 DEGREES
AT TIMES DURING THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT
THIS AFTERNOON THROUGH 8 PM EDT WEDNESDAY EVENING. THUNDERSTORMS WILL
BE POSSIBLE AT TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY
EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS.

DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS
CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST
AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF
THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN
STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR
THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE
THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON
THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE
THE MAIN SEVERE THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT AND AGAIN
THURSDAY AND THURSDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:18 AM EDTHeat AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more41 hr
Jul 24, 8:46 AM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe, Tipton59 min
Jul 24, 9:40 AM EDTSevere Thunderstorm WarningINDDelaware, Howard, Madison, Tipton50 min
Jul 24, 10:14 AM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph46 min
Jul 24, 7:37 PM EDTSpecial Weather StatementINDJackson53 min
Jul 24, 7:59 PM EDTSpecial Weather StatementINDJackson46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.